Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 39, NWS Fort Worth, TX

June 4, 2000Hood County, Somervell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 3:48 AM CDT for Hood County, Somervell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 3:48 AM CDT (08:48 UTC)
Expired
Jun 4, 2000, 7:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hood County, TX, Somervell County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 040854
FFWFWD
TXC221-425-041200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOOD COUNTY IN NORTH CENTRAL TEXAS
  SOMERVELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 700 AM CDT

* AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN ACROSS HOOD AND EASTERN SOMERVELL COUNTIES...MOVING EAST
  AT 20 MPH. ONE TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN DURING
  THE PAST HOUR...WHERE TWO TO FOUR INCHES HAS FALLEN DURING THE
  LAST 24 HOURS.  AN ADDITIONAL ONE TO TWO INCHES IS LIKELY.
  AT 345 AM...THE HOOD COUNTY SHERIFFS OFFICE REPORTED FLOODING
  ON NUMEROUS ROADS. ADDITIONAL RAIN WILL RESULT MORE FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3211 9789 3223 9759 3255 9762 3253 9801



l

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 4, 3:30 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT SUN JUN 4 2000

UPPER LEVEL LOW CONTINUES TO DRIFT EAST THIS AM. EXPECT PRECIP TO
TAPER OFF DURING THE MORNING HOURS...MUCH LIKE SATURDAY MORNING. BEST
CHANCE OF RAIN/THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN
THE SOUTHEAST HALF OF THE FORECAST AREA AS THE TROUGH AXIS MOVE
EAST. HEAVIEST OBSERVED RAINFALL DURING PAST 24 HOURS WAS OVER FIVE
INCHES AT MINERAL WELLS. WITH THE POSSIBILITY OF MORE RAIN AND
THUNDERSTORMS AND A SATURATED GROUND MOST LOCATIONS...WILL EXTEND
THE FLASH FLOOD WATCH UNTIL 4 PM THIS AFTERNOON AND INCLUDE THE
SOUTHEAST ZONE THE WAS EXCLUDED IN THE FIRST ISSUANCE. A COLD FRONT
WILL PUSH INTO THE AREA MONDAY MORNING AND HELP KEEP MAX TEMPS NEAR
NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO PUSH THE BULK OF THE
PRECIP TO THE SOUTHEAST OF THE REGION MONDAY. IN EXTENDED PERIOD...
MRF KEEPS UPPER LOW OVER SE TEXAS THE DRIFTS IT BACK NORTH INTO
NORTH CENTRAL TEXAS BY FRIDAY AND FORECASTING RAIN AT THAT TIME.
HOWEVER...WILL KEEP EXTENDED FORECAST DRY AS LOCATION OF UPPER LOW
WILL DETERMINE THE BEST CHANCE OF RAIN IN THE REGION...PROVIDED
THE MRF IS CORRECT IN IT/S FORE%CAST. WE/LL SEE.

DFW 81/70/82/67  5200          ACT 83/70/82/67 +500

.FTW...FLASH FLOOD WATCH TODAY.

82

In the hours before

Local storm report, Jun 4, 3:15 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0915 PM    WEATHERFORD               TX   TORNADO
06/03/00   PARKER                         DEPARTMENT OF PUBLIC
                                          SAFETY REPORTED A
                                          TORNADO IN WEATHERFORD

1245 AM    3 W CROWLEY               TX   FLOOD
06/04/00   TARRANT                        AMATEUR RADIO SPOTTERS
                                          REPORTED WATER IN HOMES
                                          SOUTH OF HIGHWAY 1187 3
                                          MILES WEST OF CROWLEY.

0125 AM    6 S WEATHERFORD           TX   FLOOD
06/04/00   PARKER                         SHERIFFS OFFICE
                                          REPORTS HIGH WATER ON FM
                                          1708 6 MILES SOUTH OF
                                          WEATHERFORD.

0135 AM    WEATHERFORD               TX   FLOOD
06/04/00   PARKER                         SHERIFFS OFFICE
                                          REPORTS WATER 3 FEET
                                          DEEP AND 75 YARDS WIDE
                                          OVER DIXON ROAD.

0140 AM    GRANBURY                  TX   FLOOD
06/04/00   HOOD                           SHERIFFS OFFICE
                                          REPORTS HIGH WATER OVER
                                          ROADS IN GRANBURY.

0145 AM    GODLEY                    TX   FLOOD
06/04/00   JOHNSON                        SHERIFFS OFFICE
                                          REPORTS NUMEROUS AREAS
                                          OF FLOODING IN
                                          GODLEY...JOSHUA...AND
                                          BURLESON.

0215 AM    POTTSBORO                 TX   FLOOD
06/04/00   GRAYSON                        SHERIFFS OFFICE
                                          REPORTS HIGH WATER OVER
                                          THE ROAD ON HIGHWAY 120.

0218 AM    MINERAL WELLS             TX   FLOOD
06/04/00   PALO PINTO                     MINERAL WELLS POLICE
                                          DEPARTMENT REPORTS
                                          OVERFLOWING CANAL IN
                                          MINERAL WELLS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:17 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 10:58 AM CDTFlash Flood WarningFWDHopkins4 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 11:58 AM CDTFlash Flood WarningFWDBosque, Ellis, Hill, Johnson4 hr
Jun 4, 1:29 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 5:52 PM CDTFlash Flood WarningFWDMcLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.